Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 11, 2001, 6:53 PM MDT for Chaves County, New Mexico. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 11, 2001, 6:53 PM MDT (00:53 UTC)
- Expired
- May 11, 2001, 7:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chaves County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:55 PM MDT | Thunderstorm Wind 60 E | Roswell, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 4135 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 120053 SVRABQ NMC005-120130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 653 PM MDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSWELL...OR ABOUT 4 MILES EAST OF ROSWELL...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER CENTRAL CHAVES COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! ) LAT...LON 3340 10432 3348 10451 3309 10474 3307 10415
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:35 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 11, 4:35 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 435 PM MDT FRI MAY 11 2001 AFTERNOON GOT PRETTY ACTIVE SO THIS TO BE A LITTLE SHORTER THAN THE NORM...FOR ME AT LEAST. WEAK COLD FRONT HAS BACKED UP TO NEAR OR A LITTLE WAYS EITHER SIDE OF CENTRAL MOUNTAIN CHAIN. EXPECT IT...AIDED BY OUTFLOW FROM LINE OF STORMS JUST E OF CENTRAL MOUNTAIN CHAIN...TO GET TO NEAR OR JUST E OF DIVIDE LATE TONIGHT. SO THAT WILL INCREASE...IN RATHER SHALLOW FASHION W OF CENTRAL MOUNTAIN CHAIN...LOW LEVEL MOISTURE. WILL BE DEEPER IN E. UPSLOPE SHOULD GENERALLY BECOME A BIT LESS BY SAT AFTERNOON OR EARLY EVENING E OF CENTRAL CHAIN. BUT WITH MOISTURE IN PLACE WILL BE SOME PM STORM DEVELOPMENT STARTING DEPENDABLY OVER WESTERN AND NORTHERN MOUNTAINS FIRST. MID LEVEL LAPSE RATES SOMEWHAT LESS ESPECIALLY E SAT AND LI/S TO BE MORE UNSTABLE IN W PREDICTABLY. WITH RIDGE ESTABLISHING ITSELF OVER STATE INCREASINGLY WITH TIME CAP MAY INCREASE WITH AT LEAST A LITTLE MID LEVEL WARMING PRETTY GOOD BET. MOISTURE STILL IN PLACE THOUGH WITH NOTHING MUCH TO SWEEP IT OUT. GENERALLY WENT NEAR FWC GUIDANCE MOST OF TIME FOR THIS PACKAGE. FEW CHANGES TO EXTENDED. 43 ABQ BB 57/81 56/82 A55 43123 SAF BB 48/76 48/78 47 43232 TCC BB 57/79 56/84 55 43101 .ABQ...NONE.
In the hours before
Local storm report, May 11, 2:52 PM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
252 PM MDT FRI MAY 11 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM CIMARRON NM 1.00 INCH HAIL
05/11/01 COLFAX LARGE HAIL AT CITY HALL.
0250 PM CIMARRON NM .75 INCH HAIL
05/11/01 COLFAX REPORTED BY POLI$CE.
KHThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:41 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 64 min |
| May 11, 7:45 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.